The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Mappings onto the plane

Author: Dix H. Pettey
Journal: Trans. Amer. Math. Soc. 157 (1971), 297-309
MSC: Primary 54.75
Erratum: Trans. Amer. Math. Soc. 162 (1971), 473.
MathSciNet review: 0275395
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we show that if $ X$ is a connected, locally connected, locally compact topological space and $ f$ is a 1-1 mapping of $ X$ onto $ {E^2}$, then $ f$ is a homeomorphism. Using this result, we obtain theorems concerning the compactness of certain mappings onto $ {E^2}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.75

Retrieve articles in all journals with MSC: 54.75

Additional Information

Keywords: One-to-one mapping, monotone mapping, compact mapping, locally connected generalized continuum, inverse system, upper-semicontinuous decomposition, reflexive compact mapping
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society